MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INFUSION

CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INFUSION
Model Number 10813621
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes No Patient Involvement (2645); No Information (3190)
Date of Event 01/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although requested, product has not been received.A follow up report will be submitted with failure investigation results should the product be received for evaluation.Although requested, no patient information provided.
 
Event or Problem Description
It was reported that there was tubing separation.The event occurred in the operating room as it was being "removed." it was noted that plasma-lyte was infusing kvo at the time of event.Per the reporter, "tried to remove a piece of tape that was wrapped around the tubing and the tubing was severed by the tape." it was confirmed that the tape was not present upon opening of packaging, and was used to "secure." there was no report of patient harm.There was no harm to the user, as "the tubing was clamped proximally and distally after it separated." it was reported that this event did not cause a delay in patient care.
 
Additional Manufacturer Narrative
The customer¿s report that the tubing "separated" was confirmed by visual inspection to be a tear in the tubing at the inlet and outlet port of the smartsite.Although the root cause was not definitively determined, the torn tubing is similar to when tubing is pulled away from the engagement with an unknown force applied, such as when the tubing is manually pulled away from the smartsite port.Functional testing was not performed as the customer's report was confirmed upon visual inspection.During visual inspection of the partial set received, in two sections of the set it was noted that the ends of the tubing were completely torn from the inlet and outlet smartsite ports.The tubing is torn (rough and jagged).The torn tubing is similar to when tubing is pulled away from the engagement with an unknown force applied, such as when the tubing is manually pulled away from the smartsite port.The root cause of the tear ("separation") between the tubing and the smartsite port was not identified.
 
Event or Problem Description
It was reported that there was a tubing separation.The event occurred in the operating room as it was being "removed".It was noted that plasma-lyte was infusing kvo at the time of the event.Per the reporter; "tried to remove a piece of tape that was wrapped around the tubing and the tubing was severed by the tape".It was confirmed that the tape was not present upon opening of packaging, and was used to "secure".There was no harm to the user, as "the tubing was clamped proximally and distally after it separated".It was further confirmed during follow up that patient care was not delayed and that this event did not contribute to, or result in a serious adverse impact to patient.However; it was also noted that there was no patient involvement associated with this event.

Brand Name
ALARIS PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INFUSION
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9717601
Report Number9616066-2020-00502
Device Sequence Number353661
Product Code FPA
UDI-Device Identifier10885403234514
UDI-Public10885403234514
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2022
Device Model Number10813621
Device Catalogue Number10813621
Device Lot Number19105207
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/17/2020
Supplement Report FDA Received Date04/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8100,8015, THERAPY DATE (B)(6) 2020